Advanced Search
MyIDEAS: Login

Efficient Egalitarian Equivalent Allocations over a Single Good

Contents:

Author Info

  • Marco LiCalzi

    ()
    (Department of Applied Mathematics, University of Venice)

  • Antonio Nicolo

    ()
    (Department of Economics, University of Padua)

Abstract

This paper studies efficient and egalitarian allocations over a single heterogeneous and infinitely divisible good. We prove the existence of such allocations using only measure-theoretic arguments. Under the additional assumption of complete information, we identify a sufficient condition on agents' preferences that makes it possible to apply the Pazner-Schmeidler rule for uniquely selecting an efficient egalitarian equivalent allocation. Finally, we exhibit a simple procedure that implements the Pazner-Schmeidler selection in a subgame-perfect equilibrium.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://virgo.unive.it/wpideas/storage/2007wp152.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Department of Applied Mathematics, Università Ca' Foscari Venezia in its series Working Papers with number 152.

as in new window
Length: 22 pages
Date of creation: Jun 2007
Date of revision:
Publication status: Published in Economic Theory 40, 2009, 27-45
Handle: RePEc:vnm:wpaper:152

Contact details of provider:
Postal: Dorsoduro, 3825/E, 30123 Venezia
Phone: ++39 041 2346910-6911
Fax: ++ 39 041 5221756
Web page: http://www.dma.unive.it/
More information through EDIRC

Related research

Keywords: egalitarism; equity; fair division; implementation; no-envy.;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Demange, Gabrielle, 1984. "Implementing Efficient Egalitarian Equivalent Allocations," Econometrica, Econometric Society, vol. 52(5), pages 1167-77, September.
  2. Berliant, M.C. & Dunz, K., 1991. "A Foundation of Location Theory : Exstence of Equilibrium, the Welfare Theorems and Core," RCER Working Papers 298, University of Rochester - Center for Economic Research (RCER).
  3. Crawford, Vincent P, 1979. "A Procedure for Generating Pareto-Efficient Egalitarian-Equivalent Allocations," Econometrica, Econometric Society, vol. 47(1), pages 49-60, January.
  4. Pazner, Elisha A & Schmeidler, David, 1978. "Egalitarian Equivalent Allocations: A New Concept of Economic Equity," The Quarterly Journal of Economics, MIT Press, vol. 92(4), pages 671-87, November.
  5. Chambers, Christopher P., 2005. "Allocation rules for land division," Journal of Economic Theory, Elsevier, vol. 121(2), pages 236-258, April.
  6. Miceli, Thomas J & Sirmans, C F, 2000. "Partition of Real Estate; or, Breaking Up Is (Not) Hard to Do," The Journal of Legal Studies, University of Chicago Press, vol. 29(2), pages 783-96, June.
  7. Berliant, Marcus & Thomson, William & Dunz, Karl, 1992. "On the fair division of a heterogeneous commodity," Journal of Mathematical Economics, Elsevier, vol. 21(3), pages 201-216.
  8. Massimo Marinacci & Fabio Maccheroni, 2002. "How to cut a pizza fairly: fair division with descreasing marginal evaluations," ICER Working Papers - Applied Mathematics Series 23-2002, ICER - International Centre for Economic Research.
  9. William Thomson, 2004. "Divide-and-Permute," RCER Working Papers 510, University of Rochester - Center for Economic Research (RCER).
  10. Sprumont, Yves & Zhou, Lin, 1999. "Pazner-Schmeidler rules in large societies," Journal of Mathematical Economics, Elsevier, vol. 31(3), pages 321-339, April.
  11. Weller, Dietrich, 1985. "Fair division of a measurable space," Journal of Mathematical Economics, Elsevier, vol. 14(1), pages 5-17, February.
  12. Akin, Ethan, 1995. "Vilfredo Pareto cuts the cake," Journal of Mathematical Economics, Elsevier, vol. 24(1), pages 23-44.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Erel Segal-Halevi & Shmuel Nitzan, 2014. "Cake Cutting – Fair and Square," Working Papers 2014-01, Department of Economics, Bar-Ilan University.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:vnm:wpaper:152. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marco LiCalzi).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.